Posts

Showing posts from February, 2012

FDA Issued Warning on Several Proton Pump Inhibitors

On 8th February 2012, the US-FDA issued a new warning on several popular proton pump inhibitors (PPI). The agency warned that the use of certain heartburn and acid reflux drugs might increase the risk of Clostridium difficile-associated diarrhea (CDAD). The agency also suggested considering a diagnosis of CDAD for patients taking PPIs who developed diarrhea that does not improve.

The FDA issued this safety announcement just after the review of reports from the AERS (Adverse Event Reporting System) and the medical literature suggested such a link with PPIs.

According to FDA's website, the warning applies to the following both prescription and over-the-counter PPIs:

1. Omeprazole
2. Omeprazole and sodium bicarbonate
3. Esomeprazole magnesium
4. Pantoprazole sodium
5. Rabeprazole sodium
6. Lansoprazole
7. Dexlansoprazole


Furthermore, you need to know that PPIs have already linked with several other adverse events, including arrhythmias, seizures, clopidogrel resistance, osteoporoti…